Hail, Tioga
- When
- September 16, 4:05 PM EST
- Where
- Tioga County, Wellsboro
- Measured
- 2 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.750, -77.300
Thunderstorm winds produced Hen Egg size hail /2.00 inch/ in Wellsboro.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Sep 16, 2:03 PM EST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 303 PM EDT FRI SEP 16 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... A BROKEN LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING. HIGH PWAT IN NAM AND SREF SUGGEST ANY LOCATION HIT BY A SHOWER OR THUNDERSTORM COULD SEE A BRIEF PERIOD OF HEAVY RAIN. SHOWER ACTIVITY WILL DIMINISH RAPIDLY AFTER SUNSET. OVERNIGHT MOISTURE AND LIGHT WINDS WILL PRODUCE AREAS OF FOG AND LOW CLOUDS. OVERNIGHT LOWS WILL MAINLY BE IN THE UPPER 50S TO THE MID 70S. THE FOG AND LOW CLOUDS WILL BE SLOW TO BURN OFF SATURDAY AM. MOST SREF MEMBERS SHOWS RAPIDLY LOWERING PWAT AND LOW PROBABILITY OF SHOWERS. MOS GUIDANCE IS COOLER THAN SREF 2M TEMPS...LEANED TOWARD MOS. SATURDAY WILL BE ONE OF DRYING OUT AND IMPROVING CONDITIONS IN THE AFTERNOON. HIGH TEMPERATURES WILL MAINLY BE IN THE UPPER 60S NORTH TO THE LOWER 80S SE. THE GFS AND NAM MOS IS A FEW DEGREES WARMER THAN THE SREF 2M TEMPS. CUT THE MAX TEMPS BACK A DEGREE OR TWO BASED ON SREF 2M TEMPS. SREF 2M ENSEMBLE MEAN TEMPS ARE HARD TO BEAT ON PARTLY TO MOSTLY SUNNY DAYS. && .LONG TERM (SUNDAY THROUGH FRIDAY)... AFTER SYSTEM ON SATURDAY MOVES OUT A RETURN TO FALL WEATHER IS EXPECTED AS HIGH PRESSURE MOVE BACK OVER THE MID ATLANTIC. THE NEXT SYSTEM APPROACHES PA ON MONDAY NIGHT AS LOW PRESSURE MOVE ACROSS THE GREAT LAKES AREA AN INTO THE EAST COAST. ALTHOUGH AT THIS TIME NOT A HECK OF A LOT OF MOISTURE ASSOCIATED WITH THE SYSTEM...ANY RAIN IS GOING TO BE HELPFUL FOR DRY CONDITIONS. WHEN THIS SYSTEM PASSES ON TUE EVENING/WEDNESDAY EXPECT ANOTHER RUN OF FALL LIKE WEATHER. && .AVIATION... VFR AND MFVR CONDITIONS WILL DOMINATE THE REGION WITH SOME AREAS OF IFR CONDITIONS...MAINLY ALONG A LINE OF SHOWERS AND THUNDERSTORMS WHICH WILL MOVE ACROSS THE STATE THIS AFTERNOON AND EVENING. OVERNIGHT...LIGHT WINDS AND MOISTURE WILL PRODUCE FOG. EXPECT MANY AREAS OF LIFR AND IFR CONDITIONS. WEATHER CONDITIONS WILL IMPROVE STEADILY TO VFR AND MVFR CONDITIONS LATE SATURDAY MORNING. THOSE FLYING THIS AFTERNOON SHOULD CHECK THE RADAR BEFORE TAKEOFF. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GRUMM LONG TERM...ONDREJIK AVIATION...GRUMM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 415 AM EDT FRI SEP 16 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-170815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 415 AM EDT FRI SEP 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 331 PM EDT FRI SEP 16 2005 PAZ019-026-027-162030- HUNTINGDON-MIFFLIN-SOUTHERN CENTRE- 331 PM EDT FRI SEP 16 2005 ...STRONG THUNDERSTORMS WILL AFFECT HUNTINGDON...MIFFLIN AND EXTREME SOUTHERN CENTRE COUNTIES THROUGH 530 PM... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF STATE COLLEGE TO 6 MILES EAST OF HUNTINGDON TO 9 MILES SOUTHWEST OF HUNTINGDON...MOVING EAST NORTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR MCALEVYS FORT AROUND 340 PM...RAYSTOWN DAM AND BOALSBURG AROUND 345 PM...MILL CREEK...BELLEVILLE... ALLENSVILLE AROUND 355 PM...POTTERS MILLS AROUND 400 PM...SEVEN MOUNTAINS...REEDSVILLE AROUND 410 PM...YEAGERTOWN AND MILROY AROUND 420 PM. A 10 TO 20 MINUTE VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 427 PM EDT FRI SEP 16 2005 PAZ037-162130- TIOGA- 427 PM EDT FRI SEP 16 2005 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHWEST AND CENTRAL TIOGA COUNTY... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES WEST SOUTHWEST OF WELLSBORO...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR GAINES AROUND 430 PM...LEONARD HARRISON STATE PARK AROUND 445 PM...MORRIS AROUND 500 PM...WELLSBORO AROUND 505 PM AND KEENEYVILLE AROUND 520 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. WINDS OF THIS MAGNITUDE ARE CAPABLE OF DOWNING TREE LIMBS...AND PROPELLING LOOSE OUTDOOR OBJECTS. IN ADDITION...VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FORECASTER: KL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 453 PM EDT FRI SEP 16 2005 PAZ028-050-162200- JUNIATA-SNYDER- 453 PM EDT FRI SEP 16 2005 ...STRONG THUNDERSTORMS WILL AFFECT JUNIATA AND SNYDER COUNTIES THROUGH 6 PM... A CLUSTER OF LOCALLY STRONG THUNDERSTORMS CONTINUES TO MOVE EAST NORTHEAST ACROSS MIFFLIN COUNTY...AND WILL AFFECT JUNIATA AND SNYDER COUNTIES THROUGH 6 PM. TOWNS SUCH AS BLACKLOG...MIFFLINTOWN...AND MCALISTERVILLE WILL BE MOST PRONE TO THESE STORMS THROUGH 545 PM...AS WELL AS BEAVERTOWN...AND MIDDLEBURG IN SNYDER COUNTY BETWEEN 515 PM AND 6 PM. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. WINDS OF THIS MAGNITUDE MAY CAUSE DOWNED TREE LIMBS...AND MAY PROPEL LOOSE OUTDOOR OBJECTS. IN ADDITION...VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FORECASTER: KL
The State College radar (KCCX), 109 km away, was scanning. The volume nearest the first event began at 21:02 UTC.
1 hail. Local standard time, as filed.
Thunderstorm winds produced Hen Egg size hail /2.00 inch/ in Wellsboro.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474087.